MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64520
Medical Device Problem Codes Break (1069); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximated to (b)(6) 2021 based on the date the manufacturer became aware of the event.Medical device problem code (b)(4) captures the reportable investigation result of fiber broken within the connector.Investigation results: the returned lighttrail single use 365um laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The piece measured 310.4 cm.The exposed glass tip measured 6 cm and appeared in good condition.Functional analysis revealed that there was distorted light from the sma connector, indicating a fracture within the fiber connector.When connected to the laser console, the following message was displayed: "fiber may not be used anymore.Please connect new fiber.No other problems with the device were noted.The reported clinical observations of the fiber suddenly going out was confirmed.It is likely that procedural handling of the fiber during set-up or use contributed to the fracture within the fiber connector.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a lighttrail single use 365um laser fiber was used in a procedure performed on an unknown date.During the procedure, the laser fiber suddenly went out.The procedure was completed with another lighttrail laser fiber.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.Additional information: this event has been deemed reportable based on the investigation finding that the laser fiber was broken within the connector.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12673322
Report Number3005099803-2021-05393
Device Sequence Number4233667
Product Code GEX
UDI-Device Identifier08714729939771
UDI-Public08714729939771
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2022
Device Model NumberM0068F64520
Device Catalogue Number6452
Device Lot Number0026703924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2021
Initial Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1